Thursday, April 24, 2008

You might have drug dealer potential if...

  • you were carrying around large dosages of per*cocet and lor*tab just in case you were experiencing any pain.
  • you've make scheduled appointments to the head doctor to inject nerve blockers directly into your neck.
  • you're on a first name basis with your pharmacist that you've only known for three weeks.
  • you've got several dosage amounts of both Lexa*pro and Verap*imil in your pocket.
  • you've got a stash of several types of sleep enhancers at your disposal.
  • you've got a life time licence to get as much neuro*tin as you please.
  • you feel dirty walking onto a drug free school zone knowing what you are carrying in your purse.

OK so I promise that I'm not dealing to any of the little kiddos out there but all I can say is if I ever ran low on money, I know where I could make a quick penny or two.

I guess I should explain my absence (and my above comments). If you haven't guessed already, it's not because I've been on a knitting run and just couldn't stop to put down the needles to post. Actually the pleasure of knitting has slowed during this unhealthy time. Since Honey left I've been coming to terms with the word *depression*. It's an ugly but very real word. I now have insight to what so many American females are suffering from. It's a horrible spiraling condition to find yourself in. Once you realize that you're not yourself you start performing behaviors that aren't you even more which makes you feel guilty and bad about said self therefore falling deeper into the hands of the beast that started the whole thing in the first place. I am currently exploring the world of medicating that beast to keep him at bay. For now I've got him at a 10 foot pole. There is still work to do.

If that wasn't bad enough, the migraines are back. They caused a few fun trips to the emergency room where all sorts of happy drugs were administered, but somebody forgot to tell my body that it was supposed to enjoy the drugs or at least react a little to them in some why. From one of those visits they found a damaged nerve in my neck resulting in more so called happy drugs. These things just barely touch the pain let alone leave in me la-la land. What's up with that!?!?

My blood pressure is through the roof - still - so my body is officially falling into the generational line of my mother and grandmother. So why don't I have the big boobs to go with those genes???

On a good note, I am sleeping better. With all the drugs they've got me on they do seem to agree on one general side affect - sleepiness.

10 comments:

sophanne said...

Hang in there- My worst week of depression was the two weeks when I started taking meds. That you're back in blogland is a good sign.

Dee said...

I don't react properly to those kinds of drugs either. The ER doctor prescribed Oxycontin when I was in for a bowel obstruction. It did NOTHING for the pain, but it made me have horrible (graphically ugly) nightmares. No thanks ... I'll live with the pain.

My regular doctor said I don't metabolize them in the way the "drug-for-fun" crowd does. I could have made a mint on the street with my leftovers. But, I was good --- I destroyed them.

Hope you are feeling better soon! We're all out there in blogland sending good thoughts your way.

Virtuous said...

Ooh and the thing about depression is that you don't even realize you are in it! At least I didn't until I came out of it. I called it a "funk" that I was in for a year and a half!!! But when I look back on it was a mild depression I was under.

So happy to see light again!

I pray for your light to come soon and your health to improve!!

Channon said...

So my sister and I aren't the only ones whose bodies do weird things with drugs? Nice to know, I supposse...

Hang in there, and I hope you're feeling better very soon!

Bubblesknits said...

Bless your heart. Depression is a bitch. Hope you feel better soon!

rita said...

Oh my, been there! I've taken meds for depression for at least 15 years. Even so, I had a bout of depression this winter that was the worst ever; you described it so well--that spiraling into a black hole. I'm glad that you've found something that can help. Like Sophanne said, the first couple of weeks are the worst!

KSee said...

You are a very clever gal. the drugs take quite a while to work, the anti-dep ones. And we all can't take the drug of choice that the docs give us. I do believe they get kick backs for prescribing them.
Just good to see you posting. Hang in there and remember you are #1. That is what I have to remind my self.

Grace Yaskovic said...

sorry to hear about the rough times but oh I can relate to depression, not the same reason but still rough!! Meds are the only thing keeping me sane

Anne said...

Many hugs to you dear - depression is very real and very scary, but I'm glad to hear you're coming to terms with it, and yup, even if it ends up being short-term, medication can surely help with the worst humps. I'm so well aware of the cycles of stupid thoughts and activities while depressed making you even more depressed - that's what I like to call 'my spiral'.

Holly Jo said...

I've only been reading your blog for a little bit. Sorry things are so rough. Glad you recognized what you are going through and seeking help with the depression.